Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

181 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What do these following TgAb and TPOAb values indicate?

Answered by
Dr.
Dr. Elona Xhardo

Endocrinologist

Practicing since :2008

Answered : 688 Questions

default
Posted on Tue, 21 Mar 2017 in Thyroid Problem and Hormonal Problems
Question: My friend 44 yrs Female has history of Hyperthyroidism her Anti thyroglobulin Antibody – 89.50 and Anti TPO Antibody < 10 pls suggest is it related to some autoimmune disease what would be the cause and what would be the future implications and what are the suggested treatment
doctor
Answered by Dr. Elona Xhardo 50 minutes later
Brief Answer:
Yes,it is related to an autoimune disease.

Detailed Answer:
Hello dear
I read carefully your question and understood your concern.


Antithyroid antibody are used to evaluate for autoimmune thyroid problems.
The reference ranges for are:
Thyroid peroxidase antibody (TPOAb): Less than 35 IU/mL
Thyroglobulin antibody (TgAb): Less than 20 IU/mL.

So,your friend has a high level of TgAb and the TPOAb are within the normal range.
The high titre of TgAb means that the hyperthyroidism can be attributed to an autoimune condition.Very probably it can be due to a condition called Graves disease.

Graves' disease is a common cause of hyperthyroidism and it's more common among women around the 40 years old.
It is an immune system disorder that results in the overproduction of thyroid hormones.

Graves' disease is caused by a malfunction in the body's disease-fighting immune system, although the exact reason why this happens is still unknown.
Al i can say is that you may be more susceptible to developing an autoimmune disease if you have a family member with one.

2.The future complication of Graves Disease can be :Complications of Graves' disease can include:
-Ophtalmopathy
-Pregnancy issues (miscarriage, preterm birth, fetal thyroid dysfunction,etc)
-Heart disorders (heart rhythm disorders, congestive heart failure).
-Thyroid storm or thyrotoxic crisis.( It's more likely when severe hyperthyroidism is untreated or treated inadequately.)
-Brittle bones. (osteoporosis).

3.The treatment goals for Graves' disease are to inhibit the production of thyroid hormones and to block the effect of the hormones on the body. Some treatments include:(These are thinks to discuss with an endocrinologist in her area.)
-Anti-thyroid medications
-Radioactive iodine therapy
-Betablocers
-Surgery

My advice for your friend is:-Eas stress as much as you can may be helpful, as stress may trigger or worsen Graves' disease.
Also,Eating well and exercising can enhance the improvement in some symptoms while being treated and help her feel better in general.

Hope my information is helpful.
If you have otherboubts,feel free and ask.I will be happy to help.
Take care.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Radioactive iodine

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Hello Doctor, I took radioactive iodine yesterday. Can I do masturbation ?

doctor1 MD

Hi Doctor, In a recent blood test , my moms TSH was recorded as 0.006 which may point to a thyroid disorder as we are told . What next tests and treatments she should go through for remedy?. She is 64 and her symptoms include tiredness , low...

doctor1 MD

Doctor, my husband is 49 yrs old, 4 yrs ago he was diagnosed with Papillary Thyroid cancer, he underwent a neck dissection, the thyroid was removed along with surrounding lymph nodes, followed by Radioactive Iodine pills treatment. The following year (3 yrs ago) the cancer returned on some neck lymph nodes, again he underwent an operation to remove them, followed by Radioactive Iodine pills. The following year (2 yrs ago) for the 3rd time, the cancer returned on some neck lymph nodes, again he underwent surgery to remove them, followed by Radioactive Iodine pills. Earlier this year 2013 for the 4th time the cancer returned, but now the new and terrible diagnosis is Matestacised thyroid cancer which has spread down his neck and into his lungs. MY QUESTION IS: he is on Naxaver